Cambridge Journal of Mathematics

Volume 6 (2018)

Number 4

Intersection of almost complex submanifolds

Pages: 451 – 496



Weiyi Zhang (Mathematics Institute, University of Warwick, Coventry, England)


We show the intersection of a compact almost complex subvariety of dimension $4$ and a compact almost complex submanifold of codimension $2$ is a $J$-holomorphic curve. This is a generalization of positivity of intersections for $J$-holomorphic curves in almost complex $4$-manifolds to higher dimensions. As an application, we discuss pseudoholomorphic sections of a complex line bundle. We introduce a method to produce $J$-holomorphic curves using the differential geometry of almost Hermitian manifolds. When our main result is applied to pseudoholomorphic maps, we prove the singularity subset of a pseudoholomorphic map between almost complex $4$-manifolds is $J$-holomorphic. Building on this, we show degree one pseudoholomorphic maps between almost complex $4$-manifolds are actually birational morphisms in pseudoholomorphic category.

Supported in part by EPSRC grant EP/N002601/1.

Received 29 January 2018

Published 23 October 2018